MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HUBER PLUS 20G X 1" NEEDLELESS Y SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 HUBER PLUS 20G X 1" NEEDLELESS Y SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refq1860 showed twelve other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that staff nurse primed this huber plus with 5ml heparinized saline from main hub and it was in good condition.She inserted huber needle to chemoport with 10ml heparinized saline syringe connected to main hub, to check blood return and to flush.She realized there was a leakage at the y connector while flushing.She aspirated air and no blood return from main hub.She removed huber needles.Cancer patient is fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and applicable manufacturing records.Based on a review of this information, the following was concluded: the complaint of a leak in the y-site was confirmed; however, the exact mechanism could not be determined.One 20g huber plus infusion set was returned for investigation.A microscopic examination of the y-site revealed that the valve housing was out of round.A luer taper gage could not be inserted into the y-site due to the deformation of the valve housing.A functional test revealed fluid leaking from the y-site valve.A review of the manufacturing records showed that the lot met all release criteria.The huber plus infusion sets are 100% leak tested during the manufacturing process.It appears that the y-site valve housing was deformed after the manufacturing process and testing.It is possible that the product was exposed to excessive heat outside bd control; however, it could not be determined where or how the product was damaged.H3 other text : evaluation findings are in section h.11.

Brand Name
HUBER PLUS 20G X 1" NEEDLELESS Y SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13372820
Report Number3006260740-2022-00089
Device Sequence Number17439430
Product Code FPA
UDI-Device Identifier00801741065569
UDI-Public(01)00801741065569
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K993848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number012001NY
Device Lot NumberREFQ1860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown